I just started taking Savella and I’m feeling awful. I do t have any side effects from it but I am horribly depressed. I was wondering if anyone else has had this as well and if I should call the doctor yet. I am only on my 4th day.
If you're horribly depressed, then yes, I absolutely think you should call your doctor ASAP. Even if it's not related to the Savella, you still need treatment for that depression ASAP.
Here's a little blurb I just copied and pasted from the web that supports my stance:
Savella is similar to certain antidepressant medicines. Antidepressants may increase the risk of suicidal thoughts or actions in children, teenagers, and young adults. However, depression and certain other mental problems may also increase the risk of suicide. Talk with the patient's doctor to be sure that the benefits of using Savella outweigh the risks.
Families and caregivers must closely watch patients who take Savella. It is important to keep in close contact with the patient's doctor. Tell the doctor right away if the patient has symptoms like worsened depression, suicidal thoughts, or changes in behavior. Discuss any questions with the patient's doctor.
Savella is not approved for use in children or to treat depression.
Natalie, I agree with Petunia, call your Doctor today! it is supposed to 'lift your mood', so what you are experiencing is a bad side effect.
Thank you both so much! I wasn’t sure if I should wait it out or call! Thanks!
I hope you've called and made an appointment, or better still, got in to see the doctor. Please keep us posted on how you're doing, Natalie.
Depression is so difficult to accept when you're feeling it so it's wonderful that you're willing to do something to treat it.
Hoping to hear better news from you soon!
Natalie, did you have the depression before you started the savella, or did this depression just start ? Or is it worse since you started it ? I noticed when I started the savella it took about 7 days, and it helped me to better Handel my feeling of being stuck in a rut, I was gradually able to deal better emotionally with my symptoms, it took about a month, now I could not get through a day with out it, I brake them in half and only take 1/2 in am, the other half with lunch, and the third half around 3 or 4, I had to do this because it made me sick to stomach. It gives me energy, since I started it about a year ago I have not taken a nap during the day, it didn’t help much with the pain, but it did get me off the couch & able to function better, both physically and mentally. But as Petunia girl stated you should call your dr !
Natalie, how did the doctor titrate your dose? You must go really slow or it causes nasty side effects just curious -
Hope u feel better
Sunflower, I started taking a low dose once the first day, then next I increased to twice a day for two days now I’m at 2 pills twice a day.
Thank you all for your advise. I have called the doctor and am just waiting for a call back…
Hope you' ve heard back and have an appt. scheduled...
Good luck, Natalie! Keep us posted.